advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Wilmington, Delaware, USA:

I recently read an article stating that the anti-psychotic drug Zyprexa (Olanzapine) can be responsible for causing diabetes. I developed type 2 diabetes after starting this drug and was wondering if you had any information about this connection. Do you think the drug could make your diabetes worse, and would it be beneficial to switch to another type of anti-psychotic medicine?

Answer:

Certain medications will raise your blood sugar. The antidepressant class of drugs, Zyprexa and others are included in this. There is generally no benefit in switching to another medication and I would not switch any medications without first discussing with your physician.

ABS

DTQ-20031202103904
Original posting 11 Dec 2003
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.